Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 86, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 22, 2007, 2:53 PM CDT for Crawford County, Iowa. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2007, 2:53 PM CDT (19:53 UTC)
- Expired
- Apr 22, 2007, 3:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Crawford County, IA
The radar
The Omaha radar (KOAX), 108 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:56 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 221953 SVRDMX IAC047-222030- /O.NEW.KDMX.SV.W.0086.070422T1953Z-070422T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 253 PM CDT SUN APR 22 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN WEST CENTRAL IOWA... * UNTIL 330 PM CDT... * AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF DENISON...OR 23 MILES SOUTH OF IDA GROVE...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CRAWFORD COUNTY...INCLUDING THE TOWNS OF SCHLESWIG AND KIRON. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH IS IN EFFECT. LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS UNTIL THE STORM PASSES. PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME... SEEK SHELTER IN A STURDY BUILDING. LAT...LON 4187 9566 4187 9513 4221 9513 4221 9568 $$ VACHALEK
2 follow-up statements
000
WWUS53 KDMX 222006
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
307 PM CDT SUN APR 22 2007
IAC047-222030-
/O.CON.KDMX.SV.W.0086.000000T0000Z-070422T2030Z/
CRAWFORD IA-
307 PM CDT SUN APR 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD
COUNTY UNTIL 330 PM CDT...
AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF BATTLE
CREEK TO 10 MILES NORTH OF DENISON TO MANILLA...MOVING NORTHEAST AT
45 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
CRAWFORD COUNTY...INCLUDING THE TOWNS OF KIRON...DELOIT...SCHLESWIG
AND VAIL.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY AWAY FROM WINDOWS.
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.
LAT...LON 4220 9567 4220 9511 4186 9511 4187 9514
4186 9568
$$
VACHALEK000
WWUS53 KDMX 222030
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
330 PM CDT SUN APR 22 2007
IAC047-222040-
/O.EXP.KDMX.SV.W.0086.000000T0000Z-070422T2030Z/
CRAWFORD IA-
330 PM CDT SUN APR 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY HAS BEEN
ALLOWED TO EXPIRE...
AT 328 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4220 9567 4220 9511 4186 9511 4187 9514
4186 9568
$$
VACHALEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:09 AM CDT, 10 hours 44 minutes earlier.
Area forecast discussion, Apr 22, 4:09 AM CDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 409 AM CDT SUN APR 22 2007 .SHORT TERM (TODAY AND TONIGHT)... CATEGORICAL POPS IN FORECAST FOR THIS AFTERNOON AS ALL MODELS INDICATING PCPN WITH ADVANCING DYNAMIC STORM SYSTEM. LARGE AREA OF CONVECTION ACROSS THE NORTHERN GREAT PLAINS SEEING WARMING OF CLOUD TOPS ON IR IMAGERY DUE TO DYING MCS. AT THE SAME TIME...AREA OF CONVECTION RAPIDLY DEVELOPING ACROSS WESTERN KANSAS THIS MORNING WILL AID IN DEEPENING SURFACE LOW. FROM GFS/WRF APPEARS ANOTHER LINE OF CONVECTION SHOULD FORM ALONG A NW TO SE LINE ACROSS EASTERN NEBRASKA LATER TO DAY AND ADVECT INTO THE SOUTHWEST. LITTLE CHANGE IN THINKING FOR THE HWO AS FAR AS THREATS GO...EXPECTING INITIAL BAND OF CONVECTION TO EXPAND ACROSS WESTERN IOWA BY NOON SHIFTING RAPIDLY NORTH...WITH ANOTHER COUPLE OF ROUNDS DEVELOPING IN THE LATE AFTERNOON INTO THE EARLY EVENING ACROSS THE ENTIRE CWA. .LONG TERM (MONDAY THROUGH THURSDAY) MONDAY WILL SEE NORTHERLY RETURN FLOW WINDS BEHIND THE SYSTEM AND WEAK COLD DRY ADVECTION IN THE LOW LEVELS WITH WEAK SUBSIDENCE AS REMNANTS OF LOW PRESSURE LIFT FARTHER INTO THE EASTERN GREAT LAKES. LIGHT AND VARIABLE WINDS SHOULD QUICKLY BECOME ESTABLISHED BY THE EVENING AS SIGNIFICANT HIGHT FALLS ACROSS THE CENTRAL PLAINS WILL REESTABLISH A STRONG SOUTHEAST SURFACE FLOW AND WARM ADVECTION PATTERN BY EARLY TUESDAY. THE SETUP OD ANOTHER STRONG BAROCLINIC ZONE ACROSS IOWA WILL BE OF THE FOCAL POINT FOR A COUPLE OF ROUNDS OF THUNDERSTORM WITH HEAVY RAIN PRODUCING MCS. WITH MODELS ARE PRODUCING 2 TO 3 INCHES OF QPF ACROSS SOUTHWEST SECTION OF THE CWA DURING THIS PERIOD. RIVERS ACROSS THE HSA AT THIS TIME ARE WELL WITHIN BANKS AND APPEARS THE DRAWN OUT TIMEFRAME OF THE MODERATE RAINFALL TO HEAVY SHOULD BE ABLE TO RUNOFF WITHOUT A SIGNIFICANT FLOOD THREAT AT THIS TIME...LARGEST 12 HOUR QPFS AROUND 1.5-2 INCHES LATE TUESDAY THROUGH TUESDAY NIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && RUSSELL/SMALL
Hazardous weather outlook, Apr 22, 5:44 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 544 AM CDT SUN APR 22 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-231100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 544 AM CDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED OVER WEST CENTRAL IOWA BY LATE THIS MORNING...EXPANDING RAPIDLY INTO NORTH CENTRAL IOWA BY EARLY AFTERNOON. MORE THUNDERSTORMS WILL ENTER SOUTHWEST IOWA BY AFTERNOON AND SPREAD ACROSS CENTRAL IOWA DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. A FEW ISOLATED TORNADOES ARE POSSIBLE...PRIMARILY SOUTHEAST OF A WATERLOO TO DES MOINES TO ATLANTIC LINE BETWEEN 5 AND 9 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MULTIPLE ROUNDS OF THUNDERSTORM PRODUCING HEAVY RAIN ARE FORECAST LATE TUESDAY THROUGH TUESDAY NIGHT. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...BUT AT THIS TIME HEAVY RAIN AND LIGHTNING APPEAR TO BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NEEDED AGAIN LATE TUESDAY AND TUESDAY NIGHT. RUSSELL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:32 AM CDT | Severe Thunderstorm Warning | DMX | Adair | 29 min |
| Apr 22, 10:56 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 34 min |
| Apr 22, 3:19 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 41 min |
| Apr 22, 3:48 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 27 min |
| Apr 22, 4:29 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 46 min |
| Apr 22, 5:25 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 35 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.